Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 175, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 30, 2014, 8:49 PM CDT for Reno County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2014, 8:49 PM CDT (01:49 UTC)
- Expired
- Jun 30, 2014, 9:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Reno County, KS
The radar
The Wichita radar (KICT), 67 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 8:17 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2699 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
272
WUUS53 KICT 010149
SVRICT
KSC155-010230-
/O.NEW.KICT.SV.W.0175.140701T0149Z-140701T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 930 PM CDT
* AT 847 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARTRIDGE...
AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE...HAVEN...YODER AND CHENEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3799 9829 3797 9770 3774 9770 3773 9846
3785 9846
TIME...MOT...LOC 0149Z 290DEG 25KT 3790 9803
HAIL...1.25IN
WIND...60MPH
$$
PEARCE1 follow-up statement
202
WWUS53 KICT 010159
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
859 PM CDT MON JUN 30 2014
KSC155-010230-
/O.CON.KICT.SV.W.0175.000000T0000Z-140701T0230Z/
RENO KS-
859 PM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN RENO
COUNTY UNTIL 930 PM CDT...
AT 855 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF PARTRIDGE...AND MOVING EAST AT 25 MPH. ADDITIONAL STORMS MOVING
INTO FAR SOUTHWEST RENO COUNTY HAVE THE POTENTIAL TO BECOME SEVERE.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRETTY PRAIRIE...HAVEN...YODER AND CHENEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3799 9829 3797 9770 3774 9770 3773 9846
3785 9846
TIME...MOT...LOC 0159Z 282DEG 21KT 3789 9801
HAIL...1.25IN
WIND...60MPH
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:32 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 30, 6:32 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 632 PM CDT MON JUN 30 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 250 PM CDT MON JUN 30 2014 UPPER TROUGHING WILL DIG SOUTHEASTWARD ACROSS THE NORTHERN PLAINS/UPPER MISSISSIPPI VALLEY THIS AFTERNOON THROUGH TUESDAY. THIS WILL ALLOW A COLD FRONT...STRETCHING FROM IOWA TO NORTHWEST KS EARLY THIS AFTERNOON...TO SINK SOUTHWARD THROUGH A VERY MOIST/UNSTABLE AIRMASS IN OUR FORECAST AREA. ISOLATED THUNDERSTORMS MAY DEVELOP NEAR THE FRONT ACROSS CENTRAL/SOUTH CENTRAL KS AFTER 22Z FROM THE COMBINATION OF CONVERGENCE/STRONG HEATING ALTHOUGH MID-LEVEL TEMPS REMAIN VERY WARM. AS THE FRONT CONTINUES TO PUSH SOUTH INTO SOUTHERN KS THIS EVENING...A PROGGED 40 KNOT SOUTHERLY LOW-LEVEL JET SHOULD INCREASE LOW-LEVEL CONVERGENCE AND MOISTURE TRANSPORT INTO THE FRONT. THIS WILL LIKELY ALLOW THUNDERSTORM COVERAGE TO BECOME MORE NUMEROUS IN THE 01Z-05Z TIME FRAME. EXTREME INSTABILITY (MLCAPES 3000-4500 J/KG) WILL BE IN PLACE LATE THIS PM/EARLY EVE...AS SLIGHTLY STRENGTHENING MID-UPPER FLOW INCREASES DEEP LAYER SHEAR TO 30-40 KNOTS. THIS SUPPORTS SEVERE MULTICELL AND SUPERCELL STRUCTURES LATE THIS PM/EARLY EVE...WITH VERY LARGE HAIL AND DAMAGING WINDS. CANNOT RULE OUT A TORNADO ALONG THE FRONT GIVEN THE EXTREME INSTABILITY. THE SEVERE THREAT SHOULD WANE LATER IN THE EVE/OVERNIGHT WITH THE MAIN THREAT BECOMING HEAVY RAIN/FLOODING. THE BROAD LOW-LEVEL JET NOSING INTO SOUTHWEST/SOUTH CENTRAL KS AND WESTERLY FLOW ALOFT COULD LEAD TO AT LEAST BRIEF STORM ECHO TRAINING IN THIS AREA...WITH WARM CLOUD DEPTHS INCREASING TO 3-4 KM AND ANOMALOUSLY HIGH PW'S OF 1.75-2.40 INCHES. LOCALIZED FLASH FLOODING WILL BE POSSIBLE ESPECIALLY IN SW/SCNTRL KS THIS EVENING BEFORE THE LOW-LEVEL JET VEERS OUT LATE TONIGHT. THE WEAK COLD FRONT WILL PUSH SOUTH OF THE KS/OK BORDER TUESDAY INTO TUESDAY NIGHT...AS AN UNSEASONABLY DEEP UPPER TROUGH ENCOMPASSES THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY. WILL HOLD ONTO LINGERING STORM CHANCES IN THE SOUTH TUESDAY MORNING...WITH CHANCES DIMINISHING TUESDAY NIGHT. DRIER WEATHER IS EXPECTED WEDNESDAY INTO THURSDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE MIDWEST. BELOW SEASONAL TEMPERATURES AND DRIER AIR WILL INFILTRATE OUR AREA BEHIND THE FRONT TUESDAY-THURSDAY. JMC .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 250 PM CDT MON JUN 30 2014 THE MEAN UPPER FLOW PATTERN WILL FEATURE BROAD UPPER RIDGING ACROSS THE SOUTHERN HALF OF THE CONUS...WITH A BELT OF QUASI-ZONAL FLOW FROM THE PACIFIC NW INTO SOUTHERN CANADA AND THE NORTHEAST CONUS. SEMI-PERSISTENT LEE TROUGHING WILL MAINTAIN SOUTHERLY FLOW OF MOISTURE/INSTABILITY NORTHWARD INTO THE CENTRAL PLAINS. THE MAIN PROSPECTS FOR STORM COMPLEXES IS PROGGED JUST NORTH/NORTHEAST OF OUR FORECAST AREA. HOWEVER...SOME LOW PROBABILITIES (20-40%) APPEAR WARRANTED FOR PARTS OF CENTRAL/SOUTHEAST KS...WITH SEASONALLY VERY WARM/HUMID CONDITIONS AREA-WIDE. JMC && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 632 PM CDT MON JUN 30 2014 SCATTERED STRONG TO SEVERE CONVECTION IS EXPECTED TO DEVELOP BY MID-EVENING ACROSS SOUTH CENTRAL KANSAS. COVERAGE IS EXPECTED TO INCREASE ALONG AND JUST BEHIND A SOUTHWARD MOVING COLD FRONT TONIGHT. WHILE VFR CONDITIONS ARE EXPECTED TO PREVAIL AWAY FROM CONVECTION...WILL INCLUDE MVFR CATEGORY WITH TSRA MENTION FOR NOW. AS CONVECTION BECOMES MORE IMMINENT FOR A TERMINAL...WILL LIKELY AMEND FOR LOWER IFR CATEGORY AS NEEDED. GUSTY SOUTH TO SOUTHWEST WINDS WILL BECOME NORTHERLY BEHIND THE FRONT TONIGHT INTO TUESDAY. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 84 64 82 / 80 30 10 10 HUTCHINSON 67 86 62 82 / 70 20 10 10 NEWTON 68 84 62 81 / 70 20 10 10 ELDORADO 67 83 63 81 / 70 30 10 10 WINFIELD-KWLD 69 84 65 83 / 80 50 20 10 RUSSELL 63 84 58 81 / 20 10 10 0 GREAT BEND 63 84 59 81 / 30 20 10 0 SALINA 66 85 59 82 / 30 10 10 0 MCPHERSON 66 85 61 81 / 50 10 10 10 COFFEYVILLE 70 84 66 83 / 50 40 30 10 CHANUTE 69 83 64 81 / 50 30 10 10 IOLA 69 82 63 80 / 50 20 10 10 PARSONS-KPPF 70 83 65 82 / 50 30 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ067>069-082-083- 091>093. &&
Hazardous weather outlook, Jun 30, 8:35 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 835 PM CDT MON JUN 30 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-020145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 835 PM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE LATE EVENING...WITH SOUTH CENTRAL THROUGH EAST CENTRAL KANSAS HAVING THE HIGHEST THREAT. THE STRONGER STORMS WILL BE CAPABLE OF HAIL UP TO 2 INCHES IN DIAMETER ALONG WITH 70 MPH WIND GUSTS. IN ADDITION...VERY HIGH RAINFALL RATES WILL BE LIKELY WITH THE STRONGER STORMS WHICH WILL LIKELY CAUSE FLOODING. THE HIGHEST FLOOD THREAT IS OVER SOUTH CENTRAL KANSAS...WHERE A FLASH FLOOD WATCH IS IN EFFECT. SOME MINOR RIVER FLOODING IS EXPECTED TONIGHT ALONG THE COW CREEK IN RICE AND NORTHEAST RENO COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STORMS WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT ACROSS SOUTHERN KANSAS AND AGAIN FOR THE WEEKEND OVER PARTS OF CENTRAL AND SOUTHEAST KANSAS. STRONG STORMS WILL BE POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED THIS EVENING ACROSS SOUTH CENTRAL AND PORTIONS OF SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:16 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 44 min |
| Jun 30, 10:06 PM CDT | Special Weather Statement | ICT | Reno | 24 min |
| Jun 30, 10:15 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 45 min |
| Jun 30, 10:30 PM CDT | Special Weather Statement | ICT | Harvey | 45 min |
| Jun 30, 10:58 PM CDT | Areal Flood Warning | ICT | Reno | 8 hr |
| Jun 30, 10:59 PM CDT | Special Weather Statement | ICT | Reno | 31 min |
| Jun 30, 11:12 PM CDT | Special Weather Statement | ICT | Marion | 33 min |
| Jun 30, 11:41 PM CDT | Special Weather Statement | ICT | Harvey | 34 min |
| Jun 30, 11:56 PM CDT | Areal Flood Warning | ICT | Butler, Harvey, McPherson, Marion | 8 hr |
| Jun 30, 11:59 PM CDT | Areal Flood Warning | ICT | Sedgwick | 7 hr |
| Jul 1, 12:06 AM CDT | Special Weather Statement | ICT | Sedgwick | 24 min |
| Jul 1, 12:21 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 21 min |
| Jul 1, 12:31 AM CDT | Special Weather Statement | ICT | Butler | 29 min |
| Jul 1, 12:55 AM CDT | Areal Flood Warning | ICT | Butler | 7 hr |
| Jul 1, 1:03 AM CDT | Areal Flood Warning | ICT | Kingman | 6 hr |
| Jul 1, 1:14 AM CDT | Flash Flood Warning | ICT | Sedgwick | 2 hr |
| Jul 1, 2:21 AM CDT | Special Weather Statement | ICT | Sumner | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.